hello! first a little background. 32-year old female. worn glasses since i was about six. very nearsighted. also have an astigmatism. in early spring of this year, i went off my anti-depressant, celexa (20mg). i went off slowly, but apparently not slowly enough. after two months of horrible side-effects/withdrawal, i had to go back on (10mg this time).
right after i went back on, i got headaches. i had a headache every day, though not all day, for five weeks straight. i even had my first migraine. i think i've only had a few migraines since then (2?) but the headaches have dissipated, though i still get one (mild) occasionally.
during some of these headaches, and also before and after, i'd see this strip of colored light flash in my vision. eventually, the colored strip of light would happen randomly for a second here and there, without a headache present. kinda looked like a prism of sorts, though thin, and linear.
during the time of the daily headaches, i went to my optometrist and had my eyes checked. my prescription changed a little and i got new glasses. other than that, nothing out of the ordinary was noted, even though i did mention the headaches and color flashes. his guess was migraines.
i eventually went to an ophthalmologist. my pupils were dilated and my eyes were checked. i told them of my symptoms, but the doc said it didn't sound exactly like an ophthalmic migraine, and she'd never heard of visions problems exactly like i was having before. ugh. anywho, my eyeballs were fine and they said they were healthy. no retinal detachment or anything like that.
Just a few thoughts - migraine auras usually last 10-15-20 minutes. I gather that your visual symptoms are randomly lasting a few seconds here and there. There is such a thing as transient visual obscurations lasting just a few seconds and can be a symtoms (symptoms) of optic nerve swelling due to certain disorders. that would be the closest thing I could figure unless you are having some type of continuous migraine with visual symptoms going in and out. That could be a possibility here - discuss it in detail with your neurologist and draw pictures of what you see during episodes and a journal of when and how they occur. My suspicion is that they relate to uncontrolled migraines - but you certainly need a very complete evaluation.
the color flashes are a little different now. they are more spots, rather than lines. kinda like what you see after having your picture taken with a flash. i have them every day, for a split second here and there, throughout the entire day. my vision is not obstructed in any way - just annoying. nothing bring them on and nothing seems to help. i see them with or without my glasses on. i believe they are in both eyes. i see them more when looking at a computer screen, it seems, but i see them in any circumstance. there does seem to be a dull headache with them sometimes, and my eyes feel strained, but often, it's just the flashes of color with no other symptoms present.
i'd say i've been experiencing this for about 4-5 months now.
my next step, according to my doctor, is to see a neurologist. i'm not looking forward to that since it's likely to cost me an arm and a leg. i just don't know what they'd find either.
so, that's where i am right now. any thoughts or advice would be greatly appreciated. if i've put this in the wrong forum, please feel free to move it.
thank you for your response. i really appreciate it. i'm still trying to figure out if this is more of a vision thing or a neurology thing. i actually have created images that represent what i see and will be taking them with me to the next doctor (neurologist) i see.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.